Alert archive / Idaho / Flash Flood Warnings in 2007

Flash Flood Warning 6, NWS Pocatello, ID

September 5, 2007Cassia County, Oneida County, Idaho

NWS Pocatello, ID issued this flash flood warning at Sep 5, 2007, 9:00 AM MDT for Cassia County, Oneida County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2007, 9:00 AM MDT (15:00 UTC)
Expired
Sep 5, 2007, 12:00 PM MDT
In force
3 hr
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Cassia County, ID, Oneida County, ID

The radar

The Salt Lake City radar (KMTX), 111 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 3.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1779 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPIH 051506
FFWPIH
IDC031-071-051800-
/O.NEW.KPIH.FF.W.0006.070905T1500Z-070905T1800Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
900 AM MDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
  THIS INCLUDES THE CITY OF SUBLETT...
  WESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO...

* UNTIL NOON MDT.

* AT 854 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. THE RAIN WILL
  FALL ON ALREADY SATURATED GROUND FROM RECENT RAINS. THE POTENTIAL  
  FOR MUD AND DEBRIS FLOWS EXISTS WITHIN AND NEAR THE BLACK PINE     
  BURN AREA AND ALONG INTERSTATE 84 BETWEEN MEADOW CREEK ROAD AND
  JUNIPER. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURNT      
  CANYON...JONES CANYON...POLE CANYON...AND THE COMMUNITY OF 
  JUNIPER.
  
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4201 11335 4233 11329 4233 11273 4200 11281
TIME...MOT...LOC 1500Z 180DEG 0KT 4205 11307

$$

DMH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:29 AM MDT, 4 hours 31 minutes earlier.

Area forecast discussion, Sep 5, 4:29 AM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
429 AM MDT WED SEP 5 2007

.SHORT TERM...WEDNESDAY THROUGH SATURDAY. ANOTHER ACTIVE WEATHER
DAY ON TAP FOR SE IDAHO TODAY AS VIGOROUS UPPER SHORTWAVE TROF...
CURRENTLY NEAR ID/OR BORDER...WILL TRACK EAST-NORTHEASTWARD ACROSS
CWA BUT AT SOMEWHAT SLOWER PACE THAN PREVIOUS MODEL RUNS
SUGGESTED. THAT WILL ALLOW THE TROF TO PULL IN ADDITIONAL
MONSOONAL MOISTURE AND GENERATE SEVERAL PERIODS OF SCATTERED
THUNDERSTORMS OVER MOST OF THE CWA FROM MID MORNING ONWARD.
RADAR IMAGERY AT 4AM SHOWS FIRST BATCH OF TODAYS CONVECTIVE
ACTIVITY MOVING INTO SOUTHERN PORTIONS OF CWA AND HEADING NE. CONCUR
WITH SPC ASSESSMENT THAT THE TROFS UPPER COLD POOL AND WIND SHEAR
ALOFT WILL HELP ENHANCE STORM DEVELOPMENT WITH STRONG TO SEVERE
STORMS POSSIBLE..PARTICULARLY IN THE AREAS ALONG AND EAST OF THE
I-15 CORRIDOR THIS AFTN/EVE. MAIN SEVERE THREAT WILL BE HAIL TO 1
INCH IN DIAMETER AND GUSTY OUTFLOW WINDS IN EXCESS OF 55 MPH.
OTHER STORMS WILL ALSO CARRY A THREAT OF LOCALLY HEAVY RAINFALL SO
FLASH FLOOD WATCH FOR CENTRAL MTNS AND ERN HIGHLANDS REMAINS IN
EFFECT THRU TONIGHT.

BOTH NAM AND GFS KEEP THE UPPER TROF TREKKING EASTWARD
TONIGHT...TAKING MOST OF PRECIP INTO MT/WY BY MIDDAY THURS
ALTHOUGH A FEW SHOWERS MAY PERSIST IN THE UPPER SNAKE HIGHLANDS
INTO THURS EVE. BY FRIDAY COOL AND DRY NORTHWEST FLOW PATTERN WILL
FILL IN BEHIND THE DEPARTING SHORTWAVE AND PERSIST THRU THE
WEEKEND. THIS CHANGE IN AIRMASS WILL HOLD TEMPS CLOSE TO SEASONAL
NORMS.

.LONG TERM...SUNDAY THROUGH NEXT WEDNESDAY. NEXT SHORTWAVE TROF
MOVES SOUTH OUT OF SW CANADA ON MONDAY. GFS...EUROPEAN...AND
ENSEMBLE OUTLOOKS VARY SIGNIFICANTLY ON THE DEVELOPMENT AND PATH OF
THIS SYSTEM SO WILL NEED A FEW MORE MODEL RUNS GET A BETTER HANDLE
ON THE SITUATION. AS A COMPROMISE...HAVE KEPT ONLY SLIGHT CHANCE POPS ACROSS
CENTRAL MTNS AND NE HIGHLANDS FOR MON AND TUES WITH REST OF CWA
REMAINING DRY WITH TEMPS INCHING UPWARD A FEW DEG BY MIDWEEK.

WARANAUSKAS

&&

.FIRE WEATHER...AN UPPER LEVEL LOW CONTINUES TO PUSH EAST TODAY
THROUGH SOUTHERN IDAHO.  THIS IS A MOIST SYSTEM AND THE MAIN THREAT
WILL BE WETTING RAINS WHICH MAY BE ENOUGH TO PRODUCE FLASH FLOODING
AND DEBRIS FLOWS OVER RECENTLY BURNED AREAS.  ALL THUNDERSTORMS WILL
BE WET TODAY.  HUMIDITIES WILL BE QUITE ELEVATED TODAY WITH THE
EXPECTED RAINS.  DRIER NORTHWEST FLOW ALOFT SETS UP ON THURSDAY
BEHIND THE UPPER LOW AND RAIN SHOULD PUSH EAST OF IDAHO WEDNESDAY
NIGHT THROUGH THURSDAY MORNING.  EXPECT DRY WEATHER THROUGH THE
WEEKEND UNDER CONTINUED NORTHWEST FLOW ALOFT WITH LOWERING
HUMIDITIES ONCE AGAIN.
GK

&&

.AVIATION...EXPECT RAIN SHOWERS AND SCATTERED THUNDERSTORMS TO
INCREASE LATE THIS MORNING AND AFTERNOON ACROSS ALL TWEB ROUTES AND
TAF SITES.  SHOULD BE MAINLY VFR...BUT AREAS UNDER HEAVIER RAIN
SHOWERS WILL LIKELY SEE MVFR CEILINGS AND VISIBILITIES.  DO NOT
EXPECT STRONG WINDS WITH THIS SYSTEM WITH THE SNAKE PLAIN TAF SITES
GENERALLY IN THE 10 KT RANGE THIS AFTERNOON.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR IDZ018-019-023>025-
031-032.

&&
Hazardous weather outlook, Sep 5, 4:44 AM MDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
444 AM MDT WED SEP 5 2007

IDZ017>025-031-032-061045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
444 AM MDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS MODERATE.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY ACROSS
MOST OF SOUTHEAST IDAHO AS AN UPPER LEVEL TROUGH MOVES OVERHEAD.
SOME AFTERNOON AND EVENING STORMS..ESPECIALLY EAST OF THE I-15
CORRIDOR...WILL BE LOCALLY STRONG TO SEVERE WITH HAIL NEAR 1 INCH
IN DIAMETER AND GUSTY WINDS OF 55 TO 60 MPH. THERE IS ALSO GOOD
POTENTIAL FOR LOCATIONS IN THE CENTRAL MOUNTAINS AND EASTERN
HIGHLANDS TO SEE FLASH FLOOD CONDITIONS FROM EXCESSIVE RAINFALL.
AREAS THAT HAVE HAD RECENT WILDFIRE ACTIVITY WILL BE PARTICULARLY
VULNERABLE TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE UPPER
TROUGH WILL MOVE INTO WYOMING BY THURSDAY AFTERNOON...TAKING MOST
OF SHOWERS AND STORMS WITH IT. COOL AND DRY CONDITIONS WILL SETTLE
OVER THE REGION FROM FRIDAY TO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:12 AM MDTFlash Flood WarningPIHBlaine3 hr
Sep 5, 9:39 AM MDTFlash Flood WarningPIHBannock2 hr
Sep 5, 11:29 AM MDTTornado WarningPIHOneida31 min
Sep 5, 11:43 AM MDTFlash Flood WarningPIHBannock2 hr
Sep 5, 12:02 PM MDTTornado WarningPIHBannock28 min
Sep 5, 12:21 PM MDTTornado WarningPIHCaribou24 min
Sep 5, 12:29 PM MDTSevere Thunderstorm WarningPIHBear Lake, Franklin46 min
Sep 5, 12:39 PM MDTTornado WarningPIHCaribou51 min
Sep 5, 1:14 PM MDTTornado WarningPIHCaribou36 min
Sep 5, 1:28 PM MDTTornado WarningPIHBear Lake, Caribou23 min
Sep 5, 1:57 PM MDTTornado WarningPIHBonneville33 min
Sep 5, 3:45 PM MDTFlash Flood WarningPIHBlaine4 hr

Nearby

Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.